Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 113, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 18, 1998, 3:13 PM CDT for Lafayette County, Ray County, Missouri. It was in force for 77 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 1998, 3:13 PM CDT (20:13 UTC)
- Expired
- Jun 18, 1998, 4:30 PM CDT
- In force
- 77 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Lafayette County, MO, Ray County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:19 PM CDT | Thunderstorm Wind 60 | Richmond, MO | The Ray County Sheriff's Office reported 2 to 3 inch tree limbs blown down as a result of thunderstorm winds. |
| Jun 18, 3:40 PM CDT | Hail 0.75 | Lexington, MO | The Lexington Police reported dime-size hail in Lexington. |
| Jun 18, 3:40 PM CDT | Hail 0.75 | Lexington, MO | Lexington Police Deptment reported dime-size hail during a severe thunderstorm over Lexington County. |
| Jun 18, 3:40 PM CDT | Thunderstorm Wind 60 | Lexington, MO | Thunderstorm wind gusts downed 3 inch tree limbs in Lexington. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 6.9
- Supercell composite
- 26.9
The text
As transmitted, in the capitals the NWS used until 2016.
757
WUUS1 KMCI 182014 RRA
SVRMCI
MOC107-177-182130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
313 PM CDT THU JUN 18 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAY COUNTY IN MISSOURI
LAFAYETTE COUNTY IN MISSOURI
* UNTIL 430 PM CDT
* AT 313 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF CAMDEN...OR ABOUT 28 MILES
EAST OF KANSAS CITY...MOVING EAST AT 40 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR RICHMOND AT 315 PM CDT
NEAR HENRIETTA AT 320 PM CDT
NEAR BATES CITY AT 325 PM CDT
NEAR HARDIN AT 330 PM CDT
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT GOLFBALL SIZE
HAIL...AND WIND GUSTS UP TO 70 MPH. FOR YOUR SAFETY...MOVE
INDOORS...AND STAY AWAY FROM WINDOWS.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:34 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 18, 2:34 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 234 PM CDT THU JUN 18 1998 TIME FOR DISCUSSION LIMITED DUE TO ONGOING SEVERE WEATHER. SQUALL LINE BISECTING CWA THIS AFTERNOON WILL CONTINUE TO THREATEN EASTERN HALF OF CWA INTO THE EARLY EVENING...SO WILL MENTION SCATTERED TSRA THIS EVENING IN THESE AREAS. THUNDER THREAT WILL LIKELY BE OVER FOR THE NORTHWEST BY ZONE ISSUANCE TIME...BUT FOR SIMPLICITY SAKE WILL MENTION CHANCE POPS IN THESE AREAS AND CLEAN UP AS IMMEDIATE WARNING THREAT TAPERS OFF. WILL HIT ZONE WORDING HARD FOR SEVERE THREAT ACROSS THE REMAINDER OF CWA THIS EVENING...AS STORMS ARE PRODUCING NUMEROUS REPORTS OF DAMAGING WINDS UP TO 70 MPH AND GOLFBALL TO BASEBALL SIZE HAIL. REMAINDER OF THE FORECAST PRETTY STRAIGHT FORWARD. FROPA WILL BRING LITTLE IN THE WAY OF COOLING FOR THE AREA THROUGH SATURDAY AS WESTERLY COMPONENT OF WIND SHOULD HELP TO BRING IN SOMEWHAT DRIER AIR. LOTS OF SUNSHINE WILL HELP TEMPERATURES TO CLIMB BACK INTO THE UPPER 80S TO NEAR 90. WILL BUMP GOING FORECAST TEMPS A TAD. DRY WEATHER TO CONTINUE INTO EARLY NEXT WEEK. ETA SOLUTION OF SURFACE LOW DEVELOPMENT OVER NORTH CENTRAL KS BY SATURDAY LOOKS A LITTLE SUSPECT...AND FEEL NGM POSITION FURTHER NORTH LOOKS MORE REALISTIC. MOS GUIDANCE TEMPS NOT TOO BAD...BUT WILL TRIM BACK A TAD ON HIGHS FRIDAY AND SATURDAY. .EAX... MO...NONE. KS...NONE. HUDSON
In the hours before
Local storm report, Jun 18, 3:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LAWSON MO 60 MPH TSTM GUST
06/18/98 RAY REPORT JUST EAST OF
LAWSON.
0240 PM LAWSON MO 1 INCH HAIL
06/18/:98 RAY REPORT NEAR LAWSON.Local storm report, Jun 18, 3:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LAWSON MO 60 MPH TSTM GUST
06/18/98 RAY REPORT JUST EAST OF
LAWSON.
0240 PM LAWSON MO 1 INCH HAIL
06/18/:98 RAY REPORT NEAR LAWSON.Local storm report, Jun 18, 3:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATVION....
0232 PM GALLATIN MO 65 MPH TSTM GUST
06/18/98 DAVIESS 60 TO 65 MPH WINDS
REPORTED IN GALLATIN.Local storm report, Jun 18, 3:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATVION....
0232 PM GALLATIN MO 65 MPH TSTM GUST
06/18/98 DAVIESS 60 TO 65 MPH WINDS
REPORTED IN GALLATIN.Special weather statement, Jun 18, 3:13 PM CDT, 0 minutes before
KSZ025-102-MOZ001>004-011>013-020-021-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 313 PM CDT THU JUN 18 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 604 CANCELLED FOR SECTIONS OF EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI... SEVERE THUNDERSTORM WATCH NUMBER 604 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST KANSAS AND NORTHWEST MISSOURI... IN KANSAS... ATCHISON AND DONIPHAN IN MISSOURI... HOLT...ATCHISON...NODAWAY...ANDREW...BUCHANAN... CLINTON...DE KALB...GENTRY AND WORTH. SEVERE THUNDERSTORM WATCH NUMBER 604 REMAINS IN EFFECT FOR MUCH OF NORTHERN...CENTRAL AND WEST CENTRAL MISSOURI...AREAS GENERALLY ALONG AND SOUTZHEAST OF A LINE FROM BETHANY TO KANSAS CITY...UNTIL 7 PM CDT. HUDSON
Special weather statement, Jun 18, 3:13 PM CDT, 0 minutes before
KSZ025-102-MOZ001>004-011>013-020-021-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 313 PM CDT THU JUN 18 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 604 CANCELLED FOR SECTIONS OF EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI... SEVERE THUNDERSTORM WATCH NUMBER 604 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTHEAST KANSAS AND NORTHWEST MISSOURI... IN KANSAS... ATCHISON AND DONIPHAN IN MISSOURI... HOLT...ATCHISON...NODAWAY...ANDREW...BUCHANAN... CLINTON...DE KALB...GENTRY AND WORTH. SEVERE THUNDERSTORM WATCH NUMBER 604 REMAINS IN EFFECT FOR MUCH OF NORTHERN...CENTRAL AND WEST CENTRAL MISSOURI...AREAS GENERALLY ALONG AND SOUTZHEAST OF A LINE FROM BETHANY TO KANSAS CITY...UNTIL 7 PM CDT. HUDSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:48 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 42 min |
| Jun 18, 8:35 AM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 55 min |
| Jun 18, 9:08 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 52 min |
| Jun 18, 10:30 AM CDT | Severe Thunderstorm Warning | EAX | Cooper | 45 min |
| Jun 18, 11:50 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 55 min |
| Jun 18, 11:56 AM CDT | Severe Thunderstorm Warning | EAX | Adair | 34 min |
| Jun 18, 1:00 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 30 min |
| Jun 18, 1:34 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 41 min |
| Jun 18, 1:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 55 min |
| Jun 18, 1:44 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 61 min |
| Jun 18, 1:59 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 61 min |
| Jun 18, 2:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Ray | 62 min |
| Jun 18, 2:28 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 32 min |
| Jun 18, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 40 min |
| Jun 18, 2:54 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 96 min |
| Jun 18, 3:00 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 60 min |
| Jun 18, 3:30 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 75 min |
| Jun 18, 3:33 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 42 min |
| Jun 18, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 42 min |
| Jun 18, 3:53 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 52 min |
| Jun 18, 4:09 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 81 min |
| Jun 18, 4:26 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Jun 18, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 60 min |
| Jun 18, 4:49 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 56 min |
| Jun 18, 5:09 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.